What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 16, 5:38 AM CST, 4 hours 59 minutes earlier. Its key messages:
- Another thunderstorm complex is expected to impact the region in the late morning to early afternoon. Severe storms are possible with damaging winds, hail, and heavy round.
- Additional scattered thunderstorms are possible in the late afternoon across portions of central to east-central Wisconsin. Severe storms and localized flooding remain possible.
- Sunday may see a break before another round of heavier rainfall arrives in the late evening.
- With high rainfall rates likely in any storms, the risk for flooding may increase if repeated rounds of storms impact the same areas. Probabilities for at least 2 inches of rain are 20 to 60% from now through Monday morning, with the highest probabilities in central Wisconsin.
Area forecast discussion, Aug 16, 5:38 AM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
638 AM CDT Sat Aug 16 2025
Updated aviation portion for 12Z TAF issuance
.KEY MESSAGES...
- Another thunderstorm complex is expected to impact the region in
the late morning to early afternoon. Severe storms are possible
with damaging winds, hail, and heavy round.
- Additional scattered thunderstorms are possible in the late
afternoon across portions of central to east-central Wisconsin. Severe
storms and localized flooding remain possible.
- Sunday may see a break before another round of heavier rainfall
arrives in the late evening.
- With high rainfall rates likely in any storms, the risk for
flooding may increase if repeated rounds of storms impact the
same areas. Probabilities for at least 2 inches of rain are 20
to 60% from now through Monday morning, with the highest
probabilities in central Wisconsin.
&&
.DISCUSSION...
Issued at 327 AM CDT Sat Aug 16 2025
Precipitation trends remain the main forecast concern for the next
few days as an active weather pattern remains in place over the
Great Lakes. In addition to occasional strong storms, there is a
lingering heavy rainfall threat as heavy rain potential remains in
place over the course of several days.
Storms Today and Tonight...
Behind the initial rain from the overnight period, some quieter
conditions are expected to linger across the region for the early
to mid morning period before ongoing warm air advection brings
showers back into the region. Attention then turns to an upstream
MCS over the Dakotas early this morning associated with a notable
shortwave in the mid levels. As this system propagates eastwards,
would expect it to follow along the instability gradient across
Minnesota into Wisconsin, possibly lifting northwards slightly due
to the southwesterly flow in the low to mid levels. Many CAMs
have also latched on to this signal, suggesting an arrival of the
thunderstorm complex sometime in the late morning to early
afternoon. As the complex gets develops eastwards into eastern
Wisconsin it will get away from the better instability, which
should lead to some weakening. Therefore, the better potential for
any strong or severe storms will remain focused towards central
Wisconsin, but isolated wind gusts cannot be ruled out further
east. From there, guidance does hint at some redevelopment in the
late afternoon as the shortwave progresses southeastwards along
the remaining instability gradient across central to east- central
Wisconsin, but that will depend heavily on any lingering outflow
from the midday convection. By the evening, convective activity is
expected to largely push the more unstable airmass into southern
Wisconsin. If this occurs, much of Saturday night may be dry for
most of the region. It's worth noting however that some storms may
still get into portions of central Wisconsin, especially if any
organized cold pool from today's storms ends up being more
disorganized. Heavy rain potential remains present in the area,
with a 50-70% chance of getting more than an inch of rainfall
along much of central to east-central Wisconsin. The localized
high end amounts are also still in the 2-3 inch range, but getting
to these totals would likely require redevelopment to occur over
the same areas that receive the midday MCS, and therefore only
represent a 5-10% chance at any one location.
Sunday's Storms...
Sunday's details will largely depend on the preceding overnight
details and where the boundary of the warmer and more moist air
sits during the daytime. For the most part, models agree that the
more moist and unstable airmass will not shift much over the
course of the day, but disagree on where exactly that boundary
will be. If it does set up south of our area Saturday night, most
of Sunday will indeed by dry as well. However, if it lingers
across portions of central Wisconsin, some rain and thunderstorm
activity can still be expected across portions of the area. No
larger organization is anticipated for the daytime however. The
main focus for Sunday will come along the next fast moving
shortwave that will be supported by a modest low level jet and
mid-level warm air advection during the late evening to overnight
period, which will again serve to organize some more widespread
rainfall and storms in the region. Fortunately, this time period
will fairly starved for instability and upper support, so severe
potential remains low. Heavier rainfall will be more limited on
Sunday than today do to the relatively more limited instability,
but thru remains a region of 40-60% chance of exceeding an inch
in portions of central to north-central Wisconsin. Despite this,
the overall flooding potential is helped some by the possible
quiet period from the overnight through much of Sunday.
Monday... An upper low will follow the Sunday night activity,
crossing the region Monday. Confidence on this time period is low,
but there would be enough dynamics around to support some
additional storm development in the afternoon as instability
increases once more. Shear values during this timeframe remain
relatively weak, but lapse rates would support some larger hail
and possibly a few wind gusts.
Rest of the Forecast...
Quieter weather conditions are then finally expected by the
middle of the week, with drier conditions forecast to linger on
through the remainder of the work week into the beginning of next
weekend.
&&
.AVIATION...for 12Z TAF Issuance
Issued at 638 AM CDT Sat Aug 16 2025
Main aviation concern today will be the arrival of a complex of
thunderstorms in the late morning to early afternoon (16Z-19Z)
from west to east. These storms will bring some MVFR to IFR
ceilings, low visibility due to rainfall, and some strong wind
gusts. Kept a TEMPO to time out the main period of storms. Behind
this initial round, some redevelopment will be possible in the
late afternoon and evening for portions of central to east-central
Wisconsin, although confidence is not high on the exact timing.
Included a PROB30 for any redevelopment in this period. Finally,
forecast has trended drier for the overnight period, with rain
largely getting out of the forecast period for tonight, although
some lower MVFR cloud cover may return.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION.....Uhlmann
AVIATION.......Uhlmann
Hazardous weather outlook, Aug 16, 6:43 AM CST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
743 AM CDT Sat Aug 16 2025
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171245-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
743 AM CDT Sat Aug 16 2025
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Today and Tonight
A round of organized storms is expected in the late morning
through the afternoon. Heavy rain, hail, and damaging winds are
possible with these storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Periods of rain and thunderstorms are expected through Monday
night. Storms may be strong to severe at times. Heavy rain and
localized flooding could occur, particularly for areas impacted by
multiple rounds of storms.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report any wind damage, hail, or
flooding to the National Weather Service in Green Bay.
LMZ521-522-541>543-171245-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
743 AM CDT Sat Aug 16 2025
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...This Afternoon and Tonight
Thunderstorms return in the afternoon and early evening. Any
storms will pose hazardous to mariners.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Thunderstorms are possible at times from through Monday. Any
storm would pose a hazard to mariners.
KLJ
In the hours before
Local storm report, Aug 16, 9:25 AM CST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1025 AM CDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM Tstm Wnd Gst 2 NE Port Edwards 44.37N 89.83W
08/16/2025 M55 MPH Wood WI ASOS
ASOS station KISW Wisconsin Rapids Airport.
0938 AM Tstm Wnd Gst 2 ENE Bakerville 44.63N 90.18W
08/16/2025 M48 MPH Wood WI AWOS
AWOS station KMFI Marshfield Airport.
0956 AM Tstm Wnd Gst 2 SSE Wausau 44.93N 89.62W
08/16/2025 M39 MPH Marathon WI ASOS
ASOS station KAUW Wausau Airport.
&&Special weather statement, Aug 16, 9:31 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1031 AM CDT Sat Aug 16 2025
WIZ035>038-045-048-161630-
Portage WI-Wood WI-Outagamie WI-Winnebago WI-Waupaca WI-Waushara
WI-
1031 AM CDT Sat Aug 16 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WAUPACA...PORTAGE...
WAUSHARA...NORTHERN WINNEBAGO...OUTAGAMIE AND SOUTHERN WOOD COUNTIES
UNTIL 1130 AM CDT...
At 1031 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 5 miles south of Clintonville to 17
miles south of Babcock, or extending from 17 miles south of Shawano
to 30 miles southwest of Wisconsin Rapids, moving southeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
The strong thunderstorm will be near...
Waupaca, Hartman Creek State Park, Clintonville and Amherst around
1035 AM CDT.
Chain O' Lakes-King and Plainfield around 1040 AM CDT.
Black Creek around 1100 AM CDT.
Fremont, Wautoma and Napowan Scout Camp around 1105 AM CDT.
Appleton around 1115 AM CDT.
Lake Poygan, Redgranite and Little Chute around 1120 AM CDT.
Kaukauna, Kimberly, Menasha and Northern Lake Winnebago around
1125 AM CDT.
Other locations impacted by this strong thunderstorm include
Fitzgerald Corners, Manawa, Bear Creek, Sheridan, Ogdensburg, Symco,
Bancroft, Deer Creek Wildlife Area, Scandinavia and Keene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4438 9032 4449 8989 4468 8929 4468 8913
4465 8870 4460 8861 4459 8861 4459 8858
4440 8819 4438 8819 4426 8820 4425 8841
4417 8842 4398 8891 4398 8960 4425 8960
4425 9032
TIME...MOT...LOC 1531Z 308DEG 26KT 4455 8871 4429 8951 4405 9018
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KurimskiLocal storm report, Aug 16, 9:42 AM CST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1042 AM CDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM Tstm Wnd Gst 5 SSW Kellner 44.27N 89.76W
08/16/2025 M54 MPH Wood WI Amateur Radio
&&Special weather statement, Aug 16, 10:01 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1101 AM CDT Sat Aug 16 2025
WIZ005-010>012-161700-
Vilas WI-Florence WI-Forest WI-Oneida WI-
1101 AM CDT Sat Aug 16 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT VILAS...WESTERN
FLORENCE...FOREST AND EASTERN ONEIDA COUNTIES UNTIL NOON CDT...
At 1101 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Johnson Lake Barrens Natural Area
to 11 miles east of Rhinelander, or extending from 21 miles
northwest of Eagle River to 11 miles east of Rhinelander, moving
east at 50 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
The strong thunderstorm will be near...
Eagle River and Johnson Lake Barrens Natural Area around 1105 AM
CDT.
Crandon, Phelps and Headwaters Wilderness around 1120 AM CDT.
Kentuck Lake Campground and North Otter Creek Natural Area around
1125 AM CDT.
Popple River around 1135 AM CDT.
Tipler and Wisconsin Slough Natural Area around 1145 AM CDT.
Fern and Whisker Lake Wilderness around 1155 AM CDT.
Other locations impacted by this strong thunderstorm include
Clearwater Lake, Three Lakes, Upper Buckatabon Springs Natural Area,
Starks, Sugar Camp, Star Lake, Conover, Gagen, Monico and Scott
Lake-Shelp Lake Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4629 8986 4614 8909 4602 8882 4603 8873
4599 8866 4599 8867 4598 8867 4602 8852
4599 8849 4597 8834 4572 8843 4539 8845
4557 8931 4558 8959
TIME...MOT...LOC 1601Z 284DEG 44KT 4619 8945 4589 8929 4565 8920
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KurimskiSpecial weather statement, Aug 16, 10:15 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1115 AM CDT Sat Aug 16 2025
WIZ037>039-045-048-049-161645-
Outagamie WI-Calumet WI-Brown WI-Winnebago WI-Waupaca WI-Waushara
WI-
1115 AM CDT Sat Aug 16 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WAUPACA...
CALUMET...WAUSHARA...WINNEBAGO...OUTAGAMIE AND SOUTHWESTERN BROWN
COUNTIES UNTIL 1145 AM CDT...
At 1115 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Black Creek to 11 miles south of
Redgranite, or extending from 17 miles north of Appleton to 16 miles
southeast of Wautoma, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
The strong thunderstorm will be near...
Appleton, Menasha, Northern Lake Winnebago, Little Chute, Black
Creek, Redgranite and Lake Poygan around 1120 AM CDT.
Kimberly, Darboy and Kaukauna around 1125 AM CDT.
Central Lake Winnebago around 1130 AM CDT.
Rush Lake and High Cliff State Park around 1135 AM CDT.
Brillion, Bellevue Town and Chilton around 1140 AM CDT.
Other locations impacted by this strong thunderstorm include Uw Fox
Valley, Winneconne, Five Corners, Mikesville, Larsen, Mackville,
Clarks Point, Twelve Corners, Auroraville and Borth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4398 8942 4416 8935 4429 8901 4459 8873
4457 8794 4424 8796 4424 8804 4412 8804
4394 8830 4394 8840 4389 8840 4390 8889
4398 8889
TIME...MOT...LOC 1614Z 293DEG 31KT 4451 8844 4427 8843 4403 8902
4390 8909
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KurimskiLocal storm report, Aug 16, 10:27 AM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1127 AM CDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM Tstm Wnd Dmg Wild Rose 44.18N 89.25W
08/16/2025 Waushara WI Emergency Mngr
Tree down. Time estimatd by radar.
1105 AM Tstm Wnd Dmg Poy Sippi 44.13N 89.00W
08/16/2025 Waushara WI Emergency Mngr
Tree down. Time estimatd by radar.
&&